137.8 pounds. Off Zoloft completely for 8 months.
It’s been a while… yes, 11 months since my last post. Life has taken me for a ride. Sometimes the riding was exciting. Other times, I felt like I was stuck in the cart.
The Zoloft left me feeling numb most of the time. At least my short-term memory was left intact, and I didn’t repeat the same tasks over and over again like I did while on Wellbutrin. I started to channel Lennie from Of Mice and Men when I was on Wellbutrin. The biggest gift from Zoloft was that I felt like I could function as a human once more. I was able to move forward. I wasn’t happy, but at least I wasn’t in total despair. So for that, I am grateful for the Zoloft experience.
From my current weight, you would think that Zoloft didn’t mess with my metabolism. Unfortunately, I went on quite a run of weight gain. I maxed out around 153 pounds, for a total of a 20-pound weight gain. I was depressed about how big I was getting, and how I couldn’t fit into my clothes. I had to buy some new clothes for a camping expedition this summer. Fat and alone, I felt like such a winning combination.
The weight gain and overall numbness contributed to my decision to start weaning myself off of the Zoloft. I spent 2 months gradually reducing dosages. Brain zaps, dizziness, and headaches were all part of a daily experience for me as my mind was adapting to decreasing serotonin. It wasn’t too painful, but it wasn’t fun either. I felt foggy and lightheaded for a good month.
I have spent the past 6 months getting my weight back under control through diet and exercise. It was a tough struggle, but I finally have reached a point of comfort. I still feel like chunky thigh girl, but at least I can hide it with a good skirt.
There have been interesting developments in my personal life… surprises, reappearances, heartbreaks, sad endings, hopefulness, hopelessness. I’m pretty much right back where I was when I started this blog, with a few more wounds to lick. I’ve grown weary of the day, so I will end my post here. A recap of my wounds will begin soon in my next post.